Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
llddmm1

post accutane facial flushing

Recommended Posts

i finished my 8 months of accutane in april and it seems that my face is flushing worse now than it did while on was on accutane. anytime i get nervous, eat or drink anything, or even think about it my face becomes instantly red. i woudnt realy care if my face got a little red but it can get out of hand sometimes and my face woould look darker red and so swollen

so is there any medication that i could take to help with thiss or any other tips that would help ?anything ould be greatly appreciated.

Link to comment
Share on other sites

i finished my 8 months of accutane in april and it seems that my face is flushing worse now than it did while on was on accutane. anytime i get nervous, eat or drink anything, or even think about it my face becomes instantly red. i woudnt realy care if my face got a little red but it can get out of hand sometimes and my face woould look darker red and so swollen

so is there any medication that i could take to help with thiss or any other tips that would help ?anything ould be greatly appreciated.

Hi there

So sorry to hear you are experiencing this; unfortunetly this is not as uncommon as people like to think e.g. Derms. Please visit the post-Accutane/Minocycline flushing thread on this site: http://www.acne.org/messageboard/Post-Accu...ne-t193804.html There are 46 pages or so, but you will learn a great deal and read about other peoples journeys through the same problem.

Pretty much the answers are:

1. Either wait it out (some find flushing goes away around the 6 months post mark, but others are still flushing up to three years post-Accutane though the severity has slowely decreased)

2. If problem really getting bothersome, go back to your Derm and ask about oral treatment to aid the flushing which is essentially Accutane induced-Rosacea (topicals will do nothing). Usual treatments that fellow sufferes (male and female) have reported good success with are: Clonidine (anti-flushing med usually used for menopausal symptoms), Remeron/Mirtazapine (anti-depressent with anti-inflammatory properties), or Propranolol (Beta-Blocker), OR anti-malarials such as Mepacrine/Quinacrine or Plaquenil (if you have multiple inflammatory issues other than the flushing e.g. joint pain, extreme sun sensitivity or rashes).

Hope this info helps,

Best, Shantelle

Edited by Shantelle
Link to comment
Share on other sites

shantelle,

I finished a 5 month course in march. I found that my face began to flush quite a bit for a month or so being off...currently, I rarely flush and everything is going great!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×